MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the date of event is unknown.Bsc became aware of the event on (b)(6) 2019.A date of (b)(6) 2020 was entered to indicate that the event occurred on an unknown day in (b)(6) 2019.Device eval by mfr: the product was returned for analysis.The returned product consisted of an ffr comet pressure wire connected to the occ cable.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The devices shaft showed 1 kink located 162cm from the tip.There was some peeling of the coating at the 162cm location.The sensor port showed no residue of body fluids.The occ handle was connected to the ffr link to verify the signal strength.The signal was present as designed.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient values were confirmed to be programmed.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.The wire was inserted into the test pressure chamber and the wire transferred a pressure waveform to the polaris which indicates a functioning wire.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Device analysis determined the condition of the returned device was not consistent with the reported information.
 
Event or Problem Description
Reportable based on device analysis completed on 28fbe2020.It was reported that a signal could not be detected from a pressure guidewire.A comet pressure guidewire was used, but a signal couldn't be detected anymore.It was noted that the problem occurred while connecting to the ffr link.The device was removed and the procedure was completed with a non bsc device.No patient complications resulted in relation to this event.However, returned device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9872239
Report Number2134265-2020-03676
Device Sequence Number14191133
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024535205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1